Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 74, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 25, 2020, 8:14 AM CDT for Andrew County, Buchanan County, Missouri. It took effect at May 25, 2020, 11:07 PM CDT. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2020, 8:14 AM CDT (13:14 UTC)
- In effect from
- May 25, 2020, 11:07 PM CDT
- Expired
- May 28, 2020, 6:57 AM CDT
- In force
- 56 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Andrew County, MO, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point 102 River at Rosendale (RSDM7).
- Action stage
- 13 ft
- Minor stage
- 18 ft
- Moderate stage
- 18.11 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 25, 6:12 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 25, 6:12 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
612 AM CDT Mon May 25 2020
.Discussion...
Issued at 342 AM CDT MON MAY 25 2020
Message of the Day: Isolated to scattered storms ongoing early this
morning in the western half of the forecast area. Main concern
with this activity is moderate to heavy rain which could lead to flash
flooding this morning in far northeast KS/northwest MO. Another
round of scattered storms are expected this afternoon and evening
and a few could become strong to severe. The main concern is
winds up to 60 mph, but can't completely rule out a brief tornado.
A large area of showers and storms has been sitting over north-
central KS/south-central NE overnight where the surface low and LLJ
are located. An arm of convection has stretched east into our far
western counties though thanks to a warm front lifting north and the
LLJ strengthening and nosing into our area. These features have
also helped more isolated storms develop along I-35. This activity
is expected to continue moving north-northeast with the overall
system. This has pushed portions of the large area of showers and
storms to our west into northeast KS and northwest MO. PWATs are
around 1.5 inches in this area, which is above normal, so some
flash flooding will be possible. Therefore, have kept the flash
flood watch in effect through 10 AM. As for severe chances, a
storm could become strong producing gusty winds and small hail,
but overall there isn't much CAPE or shear to work with this
morning.
The area should be mostly dry for the late morning hours, but this
afternoon, the surface low and attendant cold front will move
into the area, providing another chance for storms. Scattered
storms are expected for the afternoon and evening along and ahead
of the cold front. A few strong to severe storms are possible, but
our instability won't be quite like yesterday. CAPE will be
between 1000- 1500 J/kg with limited deep layer shear around 25-30
kts. Mid- level lapse rates will be weak, so large hail is not a
concern today. Therefore, wind gusts up to 60 mph will be the main
concern, but can't completely rule out a brief tornado. A slight
backing in the surface winds will exist, with 0-1 km shear between
20-25 kt, which may be enough for a brief spin up.
The pattern will stay active through the work week as the upper
level trough over the plains breaks off from the main flow
tomorrow, becomes closed and slowly moves east through the
southern plains. This will stall today's cold front in our region
as well. These features and their little movement will keep on and
off scattered storm chances in our area tomorrow through Friday.
The southerly surface flow will not only continue advecting
moisture into the area, but also seasonal temperatures. Highs will
be in the mid to upper 70s, with lows in the 60s.
The pattern begins to change Friday, as high pressure and upper
level ridging finally moves into the region. This should make for a
dry weekend with temperatures in the 70s.
&&
.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 612 AM CDT MON MAY 25 2020
Showers and storms currently in northwest MO will continue moving
north and out of the area within the next couple of hours. The
area should then stay mostly dry until the early afternoon, when
scattered storms develop. Storms will move to the northeast with
coverage decreasing after sunset. A cold front will reach the
MO/KS border late tonight, shifting winds to the northwest. It
will also bring in MVFR and IFR ceilings. Finally, another round
of storms is expected to move into the area along the MO/KS border
after midnight as the LLJ strengthens.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 10 AM CDT this morning for KSZ025-102.
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ001>004-
011-012.
&&
Discussion...Atkins
Aviation...AtkinsHazardous weather outlook, May 25, 5:00 AM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 500 AM CDT Mon May 25 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 500 AM CDT Mon May 25 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Several rounds of thunderstorms are expected today into tonight. A couple strong storms are possible this afternoon along with the potential for heavy rainfall. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday On and off storm chances continue through Thursday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:33 PM CDT | Special Weather Statement | EAX | Howard | 42 min |
| May 24, 7:52 PM CDT | Special Weather Statement | EAX | Cooper | 38 min |
| May 24, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 19 min |
| May 24, 8:02 PM CDT | Special Weather Statement | EAX | Henry | 43 min |
| May 24, 8:16 PM CDT | Special Weather Statement | EAX | Howard | 44 min |
| May 24, 8:24 PM CDT | Special Weather Statement | EAX | Lafayette | 36 min |
| May 24, 8:44 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 24, 8:52 PM CDT | Special Weather Statement | EAX | Randolph | 38 min |
| May 24, 9:31 PM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Macon, Randolph | 3 hr |
| May 25, 8:14 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 52 hr |
| May 25, 9:18 AM CDT | River Flood Warning | EAX | Chariton, Macon | 59 hr |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 5 days |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 21 days |
| May 25, 9:34 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 8 days |
| May 25, 2:18 PM CDT | Special Weather Statement | EAX | Buchanan | 42 min |
| May 25, 2:23 PM CDT | Tornado Warning | EAX | Buchanan, Platte | 37 min |
| May 25, 2:49 PM CDT | Special Weather Statement | EAX | Andrew | 41 min |
| May 25, 2:53 PM CDT | Special Weather Statement | EAX | Saline | 52 min |
| May 25, 2:55 PM CDT | Special Weather Statement | EAX | Ray | 50 min |
| May 25, 2:58 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 32 min |
| May 25, 3:19 PM CDT | Special Weather Statement | EAX | Caldwell | 41 min |
| May 25, 3:27 PM CDT | Special Weather Statement | EAX | Carroll, Chariton, Livingston | 48 min |
| May 25, 3:32 PM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 25, 3:46 PM CDT | Special Weather Statement | EAX | Andrew | 44 min |
| May 25, 3:48 PM CDT | Special Weather Statement | EAX | Henry | 42 min |
| May 25, 3:50 PM CDT | Special Weather Statement | EAX | Daviess, Harrison | 55 min |
| May 25, 4:19 PM CDT | Special Weather Statement | EAX | Grundy, Mercer | 41 min |
| May 25, 4:24 PM CDT | Special Weather Statement | EAX | Johnson, Lafayette | 51 min |
| May 25, 4:28 PM CDT | Special Weather Statement | EAX | Adair, Macon | 47 min |
| May 25, 4:31 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 29 min |
| May 25, 4:34 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon | 26 min |
| May 25, 4:44 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Ray | 34 min |
| May 25, 4:51 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 24 min |
| May 25, 4:54 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Putnam, Sullivan | 36 min |
| May 25, 5:10 PM CDT | Special Weather Statement | EAX | Adair, Schuyler | 65 min |
| May 25, 5:15 PM CDT | Special Weather Statement | EAX | Carroll | 45 min |
| May 25, 5:21 PM CDT | Special Weather Statement | EAX | Putnam | 39 min |
| May 25, 5:57 PM CDT | Special Weather Statement | EAX | Linn, Livingston | 48 min |
| May 25, 6:02 PM CDT | Special Weather Statement | EAX | Cooper, Howard, Randolph | 43 min |
| May 25, 6:37 PM CDT | Special Weather Statement | EAX | Linn, Macon, Sullivan | 38 min |
| May 25, 6:46 PM CDT | Special Weather Statement | EAX | Howard | 44 min |
| May 25, 9:24 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 64 hr |
| May 25, 9:24 AM CDT | River Flood Warning | EAX | Leavenworth | 4 days |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.